Alert archive / California / Hazardous Seas Watches in 2009

Hazardous Seas Watch 2, NWS Eureka, CA

February 9, 2009

NWS Eureka, CA issued this hazardous seas watch at Feb 9, 2009, 3:11 PM PST. It took effect at Feb 11, 2009, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 3:11 PM PST (23:11 UTC)
In effect from
Feb 11, 2009, 4:00 AM PST
Expired
Feb 10, 2009, 3:47 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Feb 9, 3:00 PM PST, 11 minutes earlier.

Area forecast discussion, Feb 9, 3:00 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST MON FEB 9 2009

.SYNOPSIS...RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT AS A LOW
PRESSURE SYSTEM MOVES OFF TO THE EAST. A STRONG WINTER STORM WILL
BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY AND
WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...PLENTY OF OPEN CELL CU ON
VISIBLE IMAGERY THIS AFTERNOON...WITH EMBEDDED SHOWERS THAT ARE
DIMINISHING IN INTENSITY AND COVERAGE.  SHORT WAVE RIDGING WILL ALLOW
MOSTLY CLEAR SKIES OVER NIGHT PAVING THE WAY FOR ANOTHER COLD MORNING
TOMORROW.  SOME HIGH CIRRUS AHEAD OF THE NEXT STORM SYSTEM MAY HELP
MITIGATE THE TEMPERATURES FROM BOTTOMING OUT.  AS THE NEXT SYSTEM
APPROACHES TOMORROW SOUTH WINDS AHEAD OF THE FRONT WILL BE QUITE
GUSTY WARRANTING A GALE WARNING ACROSS THE WATERS.  PRECIPITATION IN
THE FORM OF RAIN SHOULD REACH THE COAST BY LATE MORNING AND THEN
SPREAD EAST AND SOUTH THROUGHOUT THE REMAINDER OF THE DAY.
EXPECTING THE SOUTH WIND TO HELP MIX OUT MUCH OF THE COLD AIR THAT
WILL LIKELY SETTLE INTO THE INTERIOR VALLEYS KEEPING SNOW LEVELS
FAIRLY HIGH PRIOR TO PRECIPITATION BEGINNING THERE.  BUT AFTER
MIDNIGHT AND TOWARD WEDNESDAY MORNING THE COLD AIR SHOULD BE
SUFFICIENT TO DROP SNOW LEVELS DOWN TO NEAR 2000 FEET.  MODEL
CONSENSUS FOR QPF DURING THIS COLD PERIOD KEEPS THE REGION UNDER
ADVISORY TYPE CRITERIA AT THIS TIME...THUS HAVE ISSUED SUCH.
ANTICIPATING THE SHOWER ACTIVITY TO BE PERSISTENT FOR MOST OF
WEDNESDAY AS WELL GIVEN THE UPPER LOW TRACKING OVER THE REGION.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
UPPER TROUGH CONTINUES TO SLIDE SOUTH WEDNESDAY NIGHT INTO THURSDAY
MAINTAINING SOME SHOWER ACTIVITY.  A WEAK RIDGE WILL BRIEFLY MOVE
OVER THE AREA ON THURSDAY FOLLOWED BY YET ANOTHER COOL PACIFIC STORM
LATE THURSDAY AND FRIDAY.  THIS SYSTEM APPEARS TO BE FAIRLY SIMILAR
TO WEDNESDAYS WITH SNOW LEVELS AROUND 2000 FEET AND MORE SHOWER
ACTIVITY. THE WET PATTERN CONTINUES INTO THE WEEKEND AS SYSTEMS LINE
UP TO THE NORTHWEST.  ENSEMBLE QPF CONFIRMS THE WINTERY PATTERN TO
CONTINUE WELL INTO NEXT WEAK HOWEVER NO SIGNIFICANT (FLOODING TYPE)
RAIN IS EXPECTED...MAINLY COLDER SYSTEMS WITH NUISANCE SNOW.

&&

.AVIATION...ISOLATED SHOWERS WILL CONTINUE OVERNIGHT WITH VFR
CONDITIONS PREVAILING.  A COLD FRONT WILL BRING RAIN BACK TO THE
NORTH COAST BY EARLY TUESDAY AFTERNOON.  SOUTHERLY WINDS WILL
INCREASE LATE TUESDAY MORNING AT THE COASTAL TAF SITES...WITH GUSTS
TO 30 KTS AT ACV AND 35 KTS AT CEC EXPECTED. KL

&&

.MARINE...WINDS WILL BECOME SOUTHERLY EARLY TUESDAY MORNING AND
BECOME STRONG BY LATE MORNING AS A STRONG COLD FRONT APPROACHES THE
WATERS.  MODELS SHOW A SHORT-LIVED PERIOD OF GALES OVER THE NORTHERN
WATERS LATE TUE MORNING THROUGH TUE AFTERNOON.  THE ENP CONTINUES TO
SHOW VERY LARGE LONG-PERIOD NORTHWEST SWELL REACHING THE WATERS
WEDNESDAY.  GIVEN THE CONSISTENCY FROM RUN-TO-RUN IN THE ENP AND THE
AGREEMENT BETWEEN THE STRENGTH AND TRACK OF THE SURFACE LOW IN THE
GFS AND NAM...HAVE GONE CLOSER TO THE ENP WAVE HEIGHTS AND BUMPED
HEIGHTS UP A COUPLE FEET.  SEAS WILL SUBSIDE THROUGH THE DAY
THURSDAY. KL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER STORM ADVISORY ZONES 003...004...076 TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM
TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

GALE WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA
OUT 60 NM THROUGH SATURDAY EVENING.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM THROUGH TUESDAY MORNING.

SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 9, 5:44 AM PST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
544 AM PST MON FEB 9 2009

CAZ001-002-101345-
REDWOOD COAST-MENDOCINO COAST-
544 AM PST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SHOWER OR THUNDERSTORM CONTAINING SMALL HAIL IS POSSIBLE TODAY.
CHANCES WILL DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WILL BRING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING SMALL HAIL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ACCUMULATING
SNOW DOWN TO 1500 FEET NORTH OF KLAMATH WILL ALSO BE POSSIBLE.
ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT WITH SIMILAR
WEATHER EXPECTED. THESE STORMS WILL LIKELY HAVE AN ADVERSE IMPACT
ON AREA TRAVEL.

IN ADDITION...BREAKING WAVES IN THE SURF ZONE ABOVE 20 FEET MAY BE
POSSIBLE ON WEDNESDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION
AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR
UPDATES ON THE WINTER WEATHER.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ003-004-076-101345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
544 AM PST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WILL MOVE ACROSS THE AREA STARTING TUESDAY
AFTERNOON. SNOW LEVELS WILL FALL BELOW 3000 FEET ON TUESDAY NIGHT
WITH SNOW ACCUMULATIONS ABOVE 3000 FEET LIKELY TO EXCEED 12
INCHES BY WEDNESDAY AFTERNOON. THESE CONDITIONS WILL ADVERSELY
IMPACT AREA TRAVEL...ESPECIALLY ALONG HIGHWAYS 299 AND 36. YET
ANOTHER STORM WILL BRING RAIN AND SNOW TO THE AREA ON THURSDAY
NIGHT AND FRIDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION
AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR
UPDATES ON THE WINTER WEATHER.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

BK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:20 AM PSTGale WatchEKA12 hr
Feb 9, 3:20 AM PSTSmall Craft Advisory for WindsEKA21 hr
Feb 9, 2:18 PM PSTWinter Weather AdvisoryEKA48 hr
Feb 9, 3:11 PM PSTGale WarningEKA23 hr
Feb 9, 3:11 PM PSTHazardous Seas WarningEKA60 hr

Nearby

Hazardous Seas Watches in California, 2009Every hazardous seas watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.